open access

Vol 64, No 9 (2006)
Other
Published online: 2006-10-11
Submitted: 2012-12-28
Get Citation

Case reports
Clinical presentation of ST-elevation acute coronary syndrome in the course of intoxication with megadose of rifampicin. A case report

Tomasz Rechciński, Michał Plewka, Małgorzata Kurpesa, Michał Kidawa, Zbigniew Peruga, Bogdan Łopaciński, Zbigniew Kołaciński, Maria Krzemińska-Pakuła
Kardiol Pol 2006;64(9):994-998.

open access

Vol 64, No 9 (2006)
Other
Published online: 2006-10-11
Submitted: 2012-12-28

Abstract

We present a case of 29-year-old male, with coronary artery disease in mother’s history, after suicidal poisoning with 30 g of rifampicin, who presented severe chest pain, ST elevations in ECG, low values of blood pressure and elevated troponin I. Echocardiography revealed generalised hypokinesia, and depressed contractility – left ventricle ejection fraction was 7%. Urgent coronary angiography has shown normal epicardial arteries with slow contrast inflow. The toxic properties of rifampicin as well as hypotension due to dehydratation are considered reasons of symptoms in the presented case.

Abstract

We present a case of 29-year-old male, with coronary artery disease in mother’s history, after suicidal poisoning with 30 g of rifampicin, who presented severe chest pain, ST elevations in ECG, low values of blood pressure and elevated troponin I. Echocardiography revealed generalised hypokinesia, and depressed contractility – left ventricle ejection fraction was 7%. Urgent coronary angiography has shown normal epicardial arteries with slow contrast inflow. The toxic properties of rifampicin as well as hypotension due to dehydratation are considered reasons of symptoms in the presented case.
Get Citation

Keywords

rifampicin; toxicity; acute coronary syndrome

About this article
Title

Case reports
Clinical presentation of ST-elevation acute coronary syndrome in the course of intoxication with megadose of rifampicin. A case report

Journal

Kardiologia Polska (Polish Heart Journal)

Issue

Vol 64, No 9 (2006)

Pages

994-998

Published online

2006-10-11

Bibliographic record

Kardiol Pol 2006;64(9):994-998.

Keywords

rifampicin
toxicity
acute coronary syndrome

Authors

Tomasz Rechciński
Michał Plewka
Małgorzata Kurpesa
Michał Kidawa
Zbigniew Peruga
Bogdan Łopaciński
Zbigniew Kołaciński
Maria Krzemińska-Pakuła

Important: This website uses cookies. More >>

The cookies allow us to identify your computer and find out details about your last visit. They remembering whether you've visited the site before, so that you remain logged in - or to help us work out how many new website visitors we get each month. Most internet browsers accept cookies automatically, but you can change the settings of your browser to erase cookies or prevent automatic acceptance if you prefer.

By "Via Medica sp. z o.o." sp.k., Świętokrzyska 73 street, 80–180 Gdańsk, Poland

tel.:+48 58 320 94 94, faks:+48 58 320 94 60, e-mail: viamedica@viamedica.pl